New York, 2010

High Wind in New York, March 13, 2010

March 13, 2010 · NWS OKX · 1 event in 1 county or zone

High winds occurred across the area as deep low pressure settled just south and strong high pressure remained to the north.

The toll

Deaths
0
Injuries
0
Property damage
$100,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OKX wrote it up.

High winds occurred across the area as deep low pressure settled just south and strong high pressure remained to the north.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before the first event at Mar 13, 1:10 PM EST, 1 hour 45 minutes earlier.

Area forecast discussion, Mar 13, 1:10 PM EST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
110 PM EST SAT MAR 13 2010

.SYNOPSIS...
STORMY WEEKEND. LOW PRESSURE OVER THE MID ATLANTIC STATES WILL MOVE
SLOWLY NORTH THROUGH TONIGHT. THIS LOW WILL MOVE OFF THE DELMARVA
COAST SUNDAY. THIS LOW WILL DEEPEN AS IT MEANDERS OVER THE ATLANTIC
SOUTHEAST OF CAPE COD SUNDAY NIGHT AND MONDAY. HIGH PRESSURE BUILDS
IN FOR THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MODERATE TO LOCALLY HEAVY RAIN STILL SPREADING FROM THE ATLANTIC
INTO THE FORECAST AREA THIS AFTERNOON ON STRONG EAST FLOW. KOKX
VAD WIND PROFILER HAS 50KT AT 1000FT. 60KT AT 2000FT.

LIGHTNING STRIKES SHOWING UP EAST OF THE DELMARVA. THIS AREA OF
CONVECTION WILL BRING HEAVY RAIN TO THE REGION THIS AFTERNOON AND
TONIGHT. RADAR PLACES THE HEAVIEST RAIN ACROSS CENTRAL NJ.

HIGH WIND WARNING WILL BE EXTENDED WESTWARD SOON. KJFK HIT
CRITERIA WITH A 50KT GUST. ATLANTIC CITY COMING IN WITH 51KT GUSTS
AT 1749Z. PILOT REPORT AT KEWR WITH 80KT AT 1500FT. PORTIONS OF CT
WILL ALSO BE UPGRADED WITH KBDR ALREADY GUSTING TO 43KT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
STRONG LOW LEVEL JET CONTINUES TO ROTATE TO THE NORTH THIS EVENING
WITH HEAVY RAINFALL STILL LIKELY...BUT SHIFTED TO CONNECTICUT AND
EASTERN LONG ISLAND. BY LATE TONIGHT HEAVIEST RAIN EXPECTED TO BE
NORTH OF THE AREA. SURFACE LOW REMAINS OVER THE DELMARVA TONIGHT.

WITH THE HEAVY RAINFALL ENDING TONIGHT RIVERS AND STREAMS WILL TAKE
A WHILE TO CREST...PROBABLY SUNDAY MORNING INTO SUNDAY AFTERNOON.

SEE TIDES SECTION ABOUT COASTAL FLOODING AND HIGH SURF.

WITH THE SLOW MOVEMENT OF THE LOW HAVE RAISED POPS FOR SUNDAY INTO
SUNDAY EVENING. AS SOME COLDER AIR MOVES INTO NORTHWESTERN SECTION
SUNDAY NIGHT...ALONG WITH DYNAMIC COOLING...COULD SEE A MIX OR
CHANGE TO SNOW. THIS WILL BE CONFINED TO THE LOWER HUDSON
VALLEY...INTO PASSAIC...AND FAIRFIELD AND NEW HAVEN COUNTIES...AND
MOSTLY ACROSS HIGHER ELEVATIONS. NO ACCUMULATIONS ARE EXPECTED.

WILL CONTINUE WITH CHANCE POPS MONDAY WITH LIGHT RAIN AS LOW REMAINS
IN THE AREA.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
WITH BOTH THE GFS AND THE ECMWF A LITTLE SLOWER TO MOVE OUT THE LOW
MONDAY EVENING...HAVE PUT IN SOME SLIGHT CHANCE POPS FOR LIGHT RAIN
AS MOISTURE WRAPS AROUND THE LOW. COULD SEE GOING UP TO AT LEAST
CHANCE POPS LATER IF TRENDS CONTINUE.

OTHERWISE QUIET WEATHER IS EXPECTED IN THE WAKE OF THE DEPARTING
COASTAL STORM...WITH GENERALLY WEAK NW FLOW ALOFT AND BUILDING HIGH
PRESSURE AT THE SURFACE. A DRY BACK DOOR COLD FRONT MAY APPROACH OR
MOVE INTO THE AREA TUE NIGHT...FOLLOWED BY A BETTER CHANCE FOR
ANOTHER BACK DOOR COLD FROPA WITH SLIGHT CHANCE POP ON FRI AS A
CLOSED LOW DIVES SE INTO THE CANADIAN MARITIMES PER 00Z ECMWF. TEMPS
SHOULD BE SLIGHTLY ABOVE NORMAL THROUGH THE PERIOD.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
SUB VFR CONDITIONS THROUGH THE TAF PERIOD.

AREA TERMINALS WILL REMAIN IFR/MVFR THROUGH THE REMAINDER OF THE
AFTERNOON WITH IFR TO POSSIBLY LIFR CONDITIONS OVERNIGHT. CIGS ARE
EXPECTED TO REMAIN AROUND 1000 FT THROUGH 21Z OR SO...BEFORE FALLING
TO 400-600 FT OVERNIGHT.

EASTERLY WINDS AROUND 30 KT ARE EXPECTED TO GUST BETWEEN 40 AND 50
KTS THROUGH THE FIRST PART OF THE OVERNIGHT PERIOD BEFORE
DIMINISHING TOWARDS MORNING. WINDS SHEAR WILL REMAIN IN THE TAFS
WITH WINDS ALOFT BETWEEN 1500-2000 FT AS HIGH AS 70 KT.

LIGHT RAIN IS EXPECTED TO CONTINUE WITH IFR/MVFR CONDITIONS
CONTINUING THROUGH SUNDAY MORNING. WINDS ARE EXPECTED TO DIMINISH TO
10-20KT...WITH GUSTS UP TO 25KT.

OUTLOOK 18Z SUNDAY THROUGH THURSDAY...
SUN AFT/NIGHT...IFR/MVFR
MON...MVFR/VFR. GUSTY WINDS.
TUE-THURS...VFR.

&&

.MARINE...
WILL LIKELY BE UPGRADING PORTIONS OF THE WATERS...ESPECIALLY THE
OCEAN...TO A STORM WARNING. DETAILS WITH 330PM FORECAST.

GALE CONDITIONS DEVELOPING OVER AREA WATERS INTO THIS AFTERNOON
AND CONTINUING THROUGH TONIGHT. WITH A SOLID LOW LEVEL JET FROM
950-850 HPA OF 75-85 KT PASSING MAINLY OVER THE COASTAL OCEAN
WATERS THIS AFTERNOON AND EVENING...THEN WEAKENING AS IT MOVES INTO
THE EASTERN SOUND TONIGHT...COULD SEE OCCASIONAL GUSTS TO 50 KT ON
THE COASTAL OCEAN WATERS AND THE WATERS AROUND EASTERN LONG ISLAND
AS A RESULT...NOT CONFIDENT ENOUGH TO GO TO STORM WARNINGS
THOUGH...AS LOW LEVEL INVERSION MAKES IT DIFFICULT TO HAVE HIGH
CONFIDENCE IN FREQUENT GUSTS TO STORM FORCE THIS AFTERNOON/EVENING.
THE STRONG WINDS WILL BUILD SEAS BY THIS EVENING TO 15-20 FT EAST
OF FIRE ISLAND INLET AND 12-17 FT WEST OF FIRE ISLAND INLET...AND
TO 5 TO 8 FT ON THE EASTERN SOUND AND 4 TO 7 FT ON THE WESTERN SOUND.

WITH LOW TRACKING NEAR THE AREA SUNDAY...WINDS WILL DECREASE IN
ASSOCIATION WITH RELAXING PRESSURE GRADIENT...WITH WIDESPREAD SCA
CONDITIONS EXPECTED (GUSTS/SEAS - ON OCEAN). WINDS INCREASE SUNDAY
NIGHT AS LOW MOVES TO THE EAST...AND LOW LEVEL MIXING INCREASES
ALLOWING FOR THE MIXING DOWN OF 35-45 KT WINDS ALOFT. WINDS
CONTINUE TO INCREASE MONDAY...AS LOW STRENGTHENS AND 950 HPA WINDS
INCREASE TO 45-55 KT...SO WIDE SPREAD GALES...WITH OCCASIONAL
GUSTS TO STORM FORCE POSSIBLE...AND THIS SHOULD CONTINUE INTO
MONDAY NIGHT.

PRESSURE GRADIENT GRADUALLY RELAXES AS STORM PULLS OFF TO THE EAST
TUESDAY...WITH WINDS FALLING BELOW SCA LEVELS ON ALL WATERS BY
LATE IN THE DAY. RESIDUAL SWELLS THOUGH WILL KEEP SEAS TO SCA
LEVELS ON THE OCEAN WATERS POSSIBLY INTO WEDNESDAY...WITH ALL
OTHER WATERS EXPERIENCING SUB-SCA CONDITIONS.

&&

.HYDROLOGY...
RAINFALL TOTALS ARE IN THE 2 TO 4 INCH RANGE THROUGH SUNDAY NIGHT.
HEAVIEST RAINFALL WILL BE ACROSS NORTHEASTERN NEW
JERSEY...NYC...AND WESTERN LONG ISLAND. HOURLY RATES OF 1/4 TO 1/2
INCH PER HOUR ARE POSSIBLE IN THE HEAVIEST RAIN.

RIVERS APPEAR TO CREST AT AROUND MODERATE FLOOD STAGES (EXCEPT THE
YANTIC IN CT WHICH SHOULD REMAIN BELOW FLOOD STAGE BASED ON THE
CURRENT RAINFALL FORECAST). THE WALKILL WILL ALSO BE MONITORED WITH
THE SNOW MELT OVER ORANGE COUNTY. CREST HERE IS CURRENTLY AROUND A
FOOT ABOVE FLOOD STAGE WITH THE POTENTIAL TO BE SEVERAL FEET ABOVE.

URBAN PROBLEMS ARE EXPECTED TO BE CONFINED TO THE FLOOD PRONE
AREAS.

&&

.TIDES/COASTAL FLOODING...
TIDAL DEPARTURES ALREADY RUNNING 1.5 TO 3 FT ACROSS THE
REGION...WITH HIGHEST LEVELS ACROSS WESTERN LONG ISLAND SOUND. AS
A RESULT HAVE ISSUED A COASTAL FLOOD ADVISORY FOR THERE FOR THIS
MORNING.

WITH EASTERLY FLOW STRENGTHENING THIS AFTERNOON...AND THEN BACKING
TO THE NORTHEAST TONIGHT...WILL CONTINUE TO PILE WATER INTO AREA
HARBORS. AS A RESULT EXPECT MODERATE COASTAL FLOODING ALONG THE
COAST OF THE WESTERN SOUND (HAVE ISSUED A COASTAL FLOOD WARNING
THERE) FOR THIS EVENINGS HIGH TIDE...WITH STILL THE POTENTIAL FOR
MODERATE COASTAL FLOODING ELSEWHERE...SO HAVE CONTINUED THE
COASTAL FLOOD WATCH AS IS OUTSIDE OF THE PORTION CONVERTED TO A
WARNING. TIDAL DEPARTURES OF GENERALLY 3-3.5 FEET ARE EXPECTED TONIGHT.

WITH WINDS RELAXING SLIGHTLY LATE TONIGHT/SUNDAY
MORNING...CURRENTLY ONLY HAVE POTENTIAL FOR MINOR COASTAL FLOODING
DURING HIGH TIDE SUNDAY MORNING. WILL ADDRESS ANY HEADLINE FOR THIS
AFTER THIS MORNING/S HIGH TIDE CYCLE IS COMPLETE.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLOOD WATCH THROUGH SUNDAY EVENING FOR CTZ005>012.
     COASTAL FLOOD WATCH UNTIL 1 AM EST SUNDAY FOR CTZ010-011.
     WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR CTZ005>012.
     COASTAL FLOOD WARNING FROM 7 PM TO 11 PM EST THIS EVENING FOR
     CTZ009.
NY...HIGH WIND WARNING UNTIL MIDNIGHT EST TONIGHT FOR NYZ079-081.
     FLOOD WATCH THROUGH SUNDAY EVENING FOR NYZ067>081.
     COASTAL FLOOD WATCH UNTIL 1 AM EST SUNDAY FOR NYZ072-074-075-
     079>081.
     WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NYZ067>078-080.
     COASTAL FLOOD WARNING FROM 7 PM TO 11 PM EST THIS EVENING FOR
     NYZ071-073-076>078.
     HIGH SURF ADVISORY UNTIL 7 AM EDT SUNDAY FOR NYZ075>077-080-
     081.
NJ...FLOOD WATCH THROUGH SUNDAY EVENING FOR NJZ002>006-011.
     COASTAL FLOOD WATCH UNTIL 1 AM EST SUNDAY FOR NJZ005-006-011.
     WIND ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR NJZ002>006-011.
MARINE...GALE WARNING UNTIL 6 AM EDT SUNDAY FOR ANZ330-335-338-340-345-
     350-353-355.

&&

SYNOPSIS...MET
NEAR TERM...JMC
SHORT TERM...MET
LONG TERM...MET
AVIATION...BC
MARINE...PFM
HYDROLOGY...MET
TIDES/COASTAL FLOODING...PFM
Hazardous weather outlook, Mar 13, 1:43 PM EST, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
143 PM EST SAT MAR 13 2010

CTZ010-011-NJZ005-006-011-NYZ072-074-079-141845-
SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-ESSEX-HUDSON-UNION-
NEW YORK (MANHATTAN)-RICHMOND (STATEN ISLAND)-NORTHEASTERN SUFFOLK-
143 PM EST SAT MAR 13 2010

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST SUNDAY...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...COASTAL FLOOD WATCH IN EFFECT UNTIL 1 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.
   COASTAL FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NJZ002-NYZ067-068-141845-
WESTERN PASSAIC-ORANGE-PUTNAM-
143 PM EST SAT MAR 13 2010

...WIND ADVISORY IN EFFECT UNTIL 1 AM EST SUNDAY...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>008-012-NJZ003-004-NYZ069-070-141845-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN NEW LONDON-BERGEN-EASTERN PASSAIC-
ROCKLAND-NORTHERN WESTCHESTER-
143 PM EST SAT MAR 13 2010

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST SUNDAY...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-141845-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
143 PM EST SAT MAR 13 2010

...GALE WARNING IN EFFECT UNTIL 6 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ009-NYZ071-073-078-141845-
SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER-BRONX-NORTHWESTERN SUFFOLK-
143 PM EST SAT MAR 13 2010

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST SUNDAY...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...COASTAL FLOOD WARNING IN EFFECT FROM 7 PM TO 11 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.
   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ075-080-081-141845-
KINGS (BROOKLYN)-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
143 PM EST SAT MAR 13 2010

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST SUNDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM EDT SUNDAY...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...COASTAL FLOOD WATCH IN EFFECT UNTIL 1 AM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.
   HIGH SURF ADVISORY.
   COASTAL FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

NYZ076-077-141845-
QUEENS-NASSAU-
143 PM EST SAT MAR 13 2010

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM EST SUNDAY...
...HIGH SURF ADVISORY IN EFFECT UNTIL 7 AM EDT SUNDAY...
...FLOOD WATCH IN EFFECT THROUGH SUNDAY EVENING...
...COASTAL FLOOD WARNING IN EFFECT FROM 7 PM TO 11 PM EST THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FLOOD WATCH.
   HIGH SURF ADVISORY.
   COASTAL FLOOD WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Local storm report, Mar 13, 10:28 AM EST, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1028 AM EST SAT MAR 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     NON-TSTM WND DMG TEANECK                 40.89N 74.01W
03/13/2010                   BERGEN             NJ   FIRE DEPT/RESCUE

            TREE DOWN BLOCKING TRAFFIC ON QUEEN ANNE ROAD.

1026 AM     NON-TSTM WND DMG BOGOTA                  40.88N 74.03W
03/13/2010                   BERGEN             NJ   FIRE DEPT/RESCUE

            TREE DOWN ON SOUTH STREET.

&&

RC
Local storm report, Mar 13, 10:59 AM EST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
1059 AM EST SAT MAR 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 AM     NON-TSTM WND DMG TEANECK                 40.89N 74.01W
03/13/2010                   BERGEN             NJ   FIRE DEPT/RESCUE

            TREE ONTO HOUSE AT 166 LARCH AVENUE.

&&

RC
Local storm report, Mar 13, 11:30 AM EST, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1130 AM EST SAT MAR 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     NON-TSTM WND DMG TEANECK                 40.89N 74.01W
03/13/2010                   BERGEN             NJ   FIRE DEPT/RESCUE

            TREE DOWN ON ROAD BLOCKING TRAFFIC.

1026 AM     NON-TSTM WND DMG BOGOTA                  40.88N 74.03W
03/13/2010                   BERGEN             NJ   FIRE DEPT/RESCUE

            TREE DOWN ON LOCAL STREET.

1030 AM     NON-TSTM WND DMG MAPLEWOOD               40.73N 74.27W
03/13/2010                   ESSEX              NJ   FIRE DEPT/RESCUE

            NUMEROUS TREES DOWN.

1030 AM     NON-TSTM WND DMG SOUTH ORANGE            40.75N 74.26W
03/13/2010                   ESSEX              NJ   FIRE DEPT/RESCUE

            NUMEROUS TREES DOWN.

1030 AM     NON-TSTM WND DMG TEANECK                 40.89N 74.01W
03/13/2010                   BERGEN             NJ   FIRE DEPT/RESCUE

            TREE ONTO HOUSE.

1045 AM     NON-TSTM WND DMG PARAMUS                 40.95N 74.07W
03/13/2010                   BERGEN             NJ   FIRE DEPT/RESCUE

            TREE ONTO HOUSE.

&&

RC
Local storm report, Mar 13, 12:12 PM EST, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
1212 PM EST SAT MAR 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     NON-TSTM WND DMG TEANECK                 40.89N 74.01W
03/13/2010                   BERGEN             NJ   FIRE DEPT/RESCUE

            TREE DOWN ON ROAD BLOCKING TRAFFIC.

1026 AM     NON-TSTM WND DMG BOGOTA                  40.88N 74.03W
03/13/2010                   BERGEN             NJ   FIRE DEPT/RESCUE

            TREE DOWN ON LOCAL STREET.

1030 AM     NON-TSTM WND DMG TEANECK                 40.89N 74.01W
03/13/2010                   BERGEN             NJ   FIRE DEPT/RESCUE

            TREE ONTO HOUSE.

1030 AM     NON-TSTM WND DMG SOUTH ORANGE            40.75N 74.26W
03/13/2010                   ESSEX              NJ   FIRE DEPT/RESCUE

            NUMEROUS TREES DOWN.

1030 AM     NON-TSTM WND DMG MAPLEWOOD               40.73N 74.27W
03/13/2010                   ESSEX              NJ   FIRE DEPT/RESCUE

            NUMEROUS TREES DOWN.

1045 AM     NON-TSTM WND DMG PARAMUS                 40.95N 74.07W
03/13/2010                   BERGEN             NJ   FIRE DEPT/RESCUE

            TREE ONTO HOUSE.

1200 PM     NON-TSTM WND DMG LITTLE FALLS            40.88N 74.22W
03/13/2010                   PASSAIC            NJ   FIRE DEPT/RESCUE

            TREE FELL ONTO CAR ON RAMP FROM LOWER NOTCH ROAD ONTO
            ROUTE 46-E. 1 INJURY REPORTED.

&&

RC
Local storm report, Mar 13, 1:10 PM EST, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
110 PM EST SAT MAR 13 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     NON-TSTM WND DMG TEANECK                 40.89N 74.01W
03/13/2010                   BERGEN             NJ   FIRE DEPT/RESCUE

            TREE DOWN ON ROAD BLOCKING TRAFFIC.

1026 AM     NON-TSTM WND DMG BOGOTA                  40.88N 74.03W
03/13/2010                   BERGEN             NJ   FIRE DEPT/RESCUE

            TREE DOWN ON LOCAL STREET.

1030 AM     NON-TSTM WND DMG MAPLEWOOD               40.73N 74.27W
03/13/2010                   ESSEX              NJ   FIRE DEPT/RESCUE

            NUMEROUS TREES DOWN.

1030 AM     NON-TSTM WND DMG TEANECK                 40.89N 74.01W
03/13/2010                   BERGEN             NJ   FIRE DEPT/RESCUE

            TREE ONTO HOUSE.

1030 AM     NON-TSTM WND DMG SOUTH ORANGE            40.75N 74.26W
03/13/2010                   ESSEX              NJ   FIRE DEPT/RESCUE

            NUMEROUS TREES DOWN.

1045 AM     NON-TSTM WND DMG PARAMUS                 40.95N 74.07W
03/13/2010                   BERGEN             NJ   FIRE DEPT/RESCUE

            TREE ONTO HOUSE.

1155 AM     NON-TSTM WND GST 4 SSE FREEPORT          40.59N 73.56W
03/13/2010  M59.00 MPH       ANZ355             NY   COAST GUARD

            MEASURED AT JONES BEACH STATION.

1200 PM     NON-TSTM WND DMG LITTLE FALLS            40.88N 74.22W
03/13/2010                   PASSAIC            NJ   FIRE DEPT/RESCUE

            TREE FELL ONTO CAR ON RAMP FROM LOWER NOTCH ROAD ONTO
            ROUTE 46-E. 1 INJURY REPORTED.

1206 PM     NON-TSTM WND GST KENNEDY AIRPORT         40.66N 73.78W
03/13/2010  M58.00 MPH       QUEENS             NY   ASOS

&&

RC
Special weather statement, Mar 13, 2:08 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
208 PM EST SAT MAR 13 2010

CTZ005>012-NJZ003>006-011-NYZ069>081-132215-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-BERGEN-EASTERN PASSAIC-
ESSEX-HUDSON-UNION-ROCKLAND-NORTHERN WESTCHESTER-
SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
208 PM EST SAT MAR 13 2010

HEAVY BANDS OF RAIN AND WIND GUSTS UP TO 60 MPH WILL PRODUCE NEAR
ZERO VISIBILITIES ON AREA ROADWAYS THIS AFTERNOON. MOTORISTS WILL
NEED TO BE ALERT TO RAPIDLY CHANGING CONDITIONS AND TO SLOW DOWN
TO PREVENT HYDROPLANING.

Event by event

1 high wind. Local standard time, as filed.

High Wind, Nassau

When
March 13, 2:55 PM EST to 8:00 PM EST
Where
Nassau forecast zone
Measured
59 kt (68 mph) estimated gust
Property damage
$100,000
Reported by
Trained Spotter

A gust to 68 mph was reported by a trained spotter at 255 pm. Another gust to 67 mph was reported by yet another spotter. A tree fell on a house in Seaford at 315 pm. In fact, there were numerous reports of trees down from 2 pm through 5 pm. Approximately 400 trees were downed across the county. A gust to 67 mph was reported in Bayville at 435 pm.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2010Every state in 2010This day in weather historyWarnings in New York, March 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 217051.